Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Gallblader removal or IBS?
    avatar
    auntiedana posted:
    I had my gallbladder removed about 20+ years ago and that's when my problems started. Every time I eat I have to RUN to the bathroom within 20 mins. It's mostly loose and explosive (sorry). I haven't really had a problem with pain or gas, just the urgent need to find the restroom.

    Now, I have a new problem, I am having gas, abdominal pain and urgent trips to the bathroom. It started about a week ago and the pain in my abdomen is sometimes severe. It's like I can feel the waste moving past a tender place in my intestine. I am 68 years old and wondering if this is IBS or what I thought was gallbladder issues are actually IBS all along. How do you cope with pain? Will anything help?


    Thks.

     
    avatar
    ditto55 responded:
    Hi. Same storyafter my GB surgery many years ago.Urgent, frequent and explosive. If pain is new and consistent after 20years of NOT experiencing ...then please discuss this with your doctor as any new bowel changes warrant examination. Probably nothing to worry about, but ease your mind and give yourself a chance of finding a remedy that might help relieve the pain. Have you had a colonoscopy before now? If not please do...we all should at the recommend time intervals. Let us know how you're doing.
     
    avatar
    AllyKatzdillon responded:
    I had my Gall Bladder out 5 years ago. I too suffered from bad diarhea problems but lived with it because I thought that's what happened when you had it removed. But, then I started having severe bouts of pain like I had before my Gall Bladder surgery. Long story short (i just posted my long story if interested), there is something called Bile Salts Malabsorption that causes diarhea. So, I started taking a med called Whelchol. It's normally used to treat high cholesterol, but it has been found to slow things down with the Bile Salts that cause spasms in your colon. I have been symptom free til today, and I took Dicyclomine (for the first time) that was prescribed to me 5 months ago for stomach cramping. I took it this am, and it has worked like a charm. Hope this helps.


    Spotlight: Member Stories

    Hi, my name is Brittany and I'm 21 years old. I was diagnosed with Fibromyalgia earlier in 2012 and have had back/neck alignment problems since I ...More

    Helpful Tips

    Especially for the Newbies!
    Welcome to our board! We usually end up telling everyone this, so I thought it would be nice to put it in a "tip", so it would help you in ... More
    Was this Helpful?
    45 of 73 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.